Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 21, 1997, 2:29 PM CDT for Ripley County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 2:29 PM CDT (19:29 UTC)
- Expired
- Jun 21, 1997, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2960 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 211930 FFWPAH MOC181-212130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 229 PM CDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...RIPLEY COUNTY AT 230 PM CDT...DOPPLER RADAR INDICATED A SLOW MOVING STORM PRODUCING COPIUS AMOUNTS OF RAIN AS IT MOVED INTO THE SOUTHWEST CORNER OF RIPLEY COUNTY NEAR THE TOWNS OF GATEWOOD AND TUCKER...35 MILES SOUTHWEST OF POPLAR BLUFF. RADAR ESTIMATED BETWEEN 1.5 AND 2 INCHES OF RAIN PER HOUR. AN ADDITIONAL 2 INCHES ARE POSSIBLE BEFORE 430 PM AS THIS STORM REMAINS NEARLY STATIONARY. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELYv. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. KH/PW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:16 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 21, 1:16 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SAT JUN 21 1997 LOW LEVEL CONVERGENCE PATTERN EVIDENT ON ADAP STREAMLIME WIND PLOT AIDING CONVECTION ACROSS FORECAST AREA. SLOW MOVING STORMS COULD CLOSE IN ON/OR EXCEED FFG VALUES. PREFER EVENING WORDING FOR CONVECTION ACROSS FA. FORECAST PROBLEM FOR SUNDAY WILL BE POPS. DESPITE WEAK 50H HEIGHT RISES/RIDGE...ETA GRIDDED TIME-HEIGHT SECTIONS CONTINUE TO INDICATE MOD/STRONG DIVERGENT WIND PATTERN 30-20H THROUGH SUNDAY. SUB 85H WARM AXIS ALSO WORKS INTO FA ON SUNDAY. SUSPECT DECAYING OUTFLOW REMNANTS WILL AID LIFT ALSO. LIKE CHANCE POPS FOR FA. PERSISTENCE/FWC TEMP VALUES WAY TO GO. CURRENT ZONES REFLECT THIS. PAUL W
In the hours before
Special weather statement, Jun 21, 12:53 PM CDT, 1 hour 36 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-221200- THUNDERSTORM OUTLOOK...VALID UNTIL 7 AM SUNDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL NOON CDT SAT JUN 21 1997 WEST KY/SOUTHWEST IN ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... HOT AND HUMID CONDITIONS ACROSS THE LOWER OHIO VALLEY CONTINUE TO KEEP THE ATMOSPHERE VERY UNSTABLE. TEMPERATURES CLIMBING TO AROUND 90 DEGREES AND DEWPOINTS HOVERING BETWEEN 70 AND 75 DEGREES HAVE CONTRIBUTED TO THE ELEVATED INSTABILITY. THE POTENTIAL FOR THE STORMS TO DEVELOP IS HIGH. THE LACK OF A WELL DEFINED LIFTING MECHANISM...LIKE A FRONT REMAINS A A PRIMARY LIMITING FACTOR. SATELLITE PICTURES DO DEPICT WEAK BOUNDARIES MOVING INTO THE AREA FROM THE NORTH. THESE REMNANTS FROM LAST NIGHTS STORMS IN IOWA AND NORTHERN ILLINOIS COULD TRIGGER NEW STORMS ACROSS THE QUAD STATES. WITH HIGH INSTABILITY AND PLENTY OF POTENTIAL ENERGY AVAILABLE FOR STORM...SEVERE WEATHER IS POSSIBLE. THE MAIN THREAT WOULD BE DAMAGING STRAIGHT LINE WINDS. TORNADOES ARE UNLIKELY BECAUSE OF AN UNFAVORABLE VERTICAL WIND PROFILE. THE THREAT OF HAIL IS POSSIBLE... BUT MARGINAL VERTICAL TEMPERATURE AND DEWPOINT PROFILES WILL LIMIT THE CHANCE OF LARGE HAIL. ALSO...HEAVY RAIN POTENTIAL INCREASES THE RISK OF FLASH FLOODING. THUNDERSTORMS WILL MOVE GENERALLY TO THE EAST AT 15 MPH. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. PAUL W
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.